How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52479
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

My fiancé is having significant trouble sleeping - he wakes

This answer was rated:

My fiancé is having significant trouble sleeping - he wakes up at 3:00 in the morning and can't go back to sleep frequently and last night it took him until 2:30 to fall asleep. He is Retiring from the Air Force in a few weeks and returned from a 7 month deployment 4 months ago. In addition, he tells me he is having trouble focusing and is exhausted all the time. He is irritable, no longer does things in the yard, which he loves, or wants to spend time with me. I am not sure if these are the results of sleep deprivation or if he is depressed. It has been going on for about two months and he says he just doesn't care any more.... But I do. How do I know if this is just stress, sleep deprivation or depression?
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

Thanks for this question

Is it possible he has PTSD?
Customer: replied 3 years ago.
I am really not sure. He was not in combat but had an office job during his deployment. Prior to this deployment he was in Iraq for a year and was on the ground there. 1 month into that deployment his wife at the time asked him for a divorce and left him for another man. It devastated him. I am not sure if he saw or experienced something on this past deployment to Qatar that he may have PTSD from. I don't notice other symptoms.
Thanks Stace

This definitely sounds like PTSD to me.

Irritability, anger, difficulty sleeping after coming back from deployment.

If his doctors thought he was depressed, he would be on meds.

It is good that you guys are doing counseling and also great that he is seeing a therapist on his own. His therapist should be well versed in PTSD in order for him to get proper treatment.

Keep in mind that he just came back.

Give him some time to adjust to civilXXXXX XXXXXfe. You are doing everything you can and so is he.

I hope this helps. If you have more questions, just reply. :)
Customer: replied 3 years ago.
Thank you. I really hadn't considered it might be PTSD, but now I will try to learn more. Thanks again.
you're welcome

I hope this helps and I truly wish you guys well.

Please don't forget a positive rating. I appreciate it. :)
Dr. Phil, MD and other Medical Specialists are ready to help you
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for Dr. Phil in your question opening or bookmark this page http://www.justanswer.com/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)

Related Medical Questions